Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 2, NWS Detroit, MI

March 11, 2011

NWS Detroit, MI issued this small craft advisory at Mar 11, 2011, 10:10 PM EST. It took effect at Mar 12, 2011, 1:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 10:10 PM EST (03:10 UTC)
In effect from
Mar 12, 2011, 1:00 PM EST
Expired
Mar 12, 2011, 9:25 PM EST
In force
8 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WHUS73 KDTX 120310
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1010 PM EST FRI MAR 11 2011

...GUSTY WEST WINDS AGAIN DURING SATURDAY...

.THE NEXT LOW PRESSURE SYSTEM WILL QUICKLY BE TRACKING THROUGH
NORTHERN LOWER MICHIGAN AND NORTHERN LAKE HURON SATURDAY AND
SATURDAY NIGHT. WESTERLY WINDS WILL BE STRONGEST OVER SOUTHERN
LOWER MICHIGAN INTO LAKE ST CLAIR AND LAKE ERIE...WHERE WIND GUSTS
UP TO 30 KNOTS ARE EXPECTED. WINDS WILL RETURN TO A MORE LIGHT TO
MODERATE RANGE FOR THE SECOND HALF OF THE WEEKEND AS HIGH PRESSURE
BUILDS SOUTH FROM ONTARIO.

LCZ460-LHZ441>443-121530-
/O.NEW.KDTX.BW.Y.0015.110312T1500Z-110313T0000Z/
LAKE ST. CLAIR-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
1010 PM EST FRI MAR 11 2011

...BRISK WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP
  TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EST
  SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LHZ421-422-121530-
/O.NEW.KDTX.BW.Y.0015.110312T1500Z-110313T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
1010 PM EST FRI MAR 11 2011

...BRISK WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP
  TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EST 
  SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LEZ444-121530-
/O.NEW.KDTX.SC.Y.0002.110312T1500Z-110313T0000Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
1010 PM EST FRI MAR 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 32
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. WAVES ARE FOR
  AND LIMITED BY SMALL ICE FREE AREAS. 

* TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 2 PM
  EST SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BT
3 follow-up statements
278 
WHUS73 KDTX 120828
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
328 AM EST SAT MAR 12 2011

...WINDS WILL INCREASE THIS AFTERNOON...

.A WEAKENING LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN LOWER 
MICHIGAN AND LAKE HURON THIS AFTERNOON...SENDING A STRONG COLD FRONT 
ACROSS THE SOUTHERN GREAT LAKES. COLD AIR ADVECTION SHOULD BE STRONG 
ENOUGH THIS AFTERNOON TO OFFSET THE STABILITY OF THE COLD WATERS OF 
THE SOUTHERN GREAT LAKES. THUS SOME GUSTS TO 30 KNOTS STILL LOOK 
POSSIBLE. ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE 
NORTH BY THE END OF THE WEEKEND. THIS SYSTEM WILL LEAD TO FAIRLY 
LIGHT WINDS OVER THE GREAT LAKES EARLY NEXT WEEK.

LCZ460-LHZ441>443-122030-
/O.EXT.KDTX.BW.Y.0015.110312T1900Z-110313T0300Z/
LAKE ST. CLAIR-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
328 AM EST SAT MAR 12 2011

...BRISK WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

THE BRISK WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 PM EST THIS EVENING. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 27 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LHZ421-422-122030-
/O.EXT.KDTX.BW.Y.0015.110312T1900Z-110313T0300Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
328 AM EST SAT MAR 12 2011

...BRISK WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

THE BRISK WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 PM EST THIS EVENING. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 26 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LEZ444-122030-
/O.EXT.KDTX.SC.Y.0002.110312T1800Z-110313T0500Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
328 AM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO MIDNIGHT EST TONIGHT. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 
  28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
462 
WHUS73 KDTX 122016
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EST SAT MAR 12 2011

...BRISK WESTERLY WINDS INTO THE EVENING HOURS...

.LOW PRESSURE WILL PASS EAST THROUGH LAKE HURON THIS EVENING. 
WINDS WILL DIMINISH TONIGHT INTO TOMORROW AS THE PRESSURE GRADIENT 
DIMINISHES AND THE LOW LEVEL COLD ADVECTING SUBSIDE...BUT WILL NEED 
TO MAINTAIN BRISK WIND/SMALL CRAFT ADVISORIES INTO THE EVENING BASED 
ON CURRENT OBSERVATIONS. ARCTIC HIGH PRESSURE WILL BUILD INTO THE 
REGION FROM THE NORTH BY THE END OF THE WEEKEND. THIS SYSTEM WILL 
LEAD TO FAIRLY LIGHT WINDS OVER THE GREAT LAKES EARLY NEXT WEEK.

LCZ460-LHZ441>443-130300-
/O.CON.KDTX.BW.Y.0015.000000T0000Z-110313T0300Z/
LAKE ST. CLAIR-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
316 PM EST SAT MAR 12 2011

...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 28 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LHZ421-422-130300-
/O.CON.KDTX.BW.Y.0015.000000T0000Z-110313T0300Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
316 PM EST SAT MAR 12 2011

...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 26 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LEZ444-130500-
/O.CON.KDTX.SC.Y.0002.000000T0000Z-110313T0500Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
316 PM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 
  29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
637 
WHUS73 KDTX 130225
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
925 PM EST SAT MAR 12 2011

.CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION BY THE END OF
THE WEEKEND. THIS SYSTEM WILL LEAD TO FAIRLY LIGHT WINDS OVER THE
GREAT LAKES EARLY NEXT WEEK.

LCZ460-LHZ421-422-441>443-130330-
/O.CAN.KDTX.BW.Y.0015.000000T0000Z-110313T0300Z/
LAKE ST. CLAIR-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
925 PM EST SAT MAR 12 2011

...BRISK WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
BRISK WIND ADVISORY. 

WIND GUSTS HAVE DROPPED BELOW 25 KNOTS AND THIS WILL REMAIN THE
CASE FOR THE REST OF TONIGHT.

$$

LEZ444-130330-
/O.CAN.KDTX.SC.Y.0002.000000T0000Z-110313T0500Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
925 PM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WIND GUSTS HAVE DROPPED BELOW 25 KNOTS AND THIS WILL REMAIN THE
CASE FOR THE REST OF TONIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 9:42 PM EST, 28 minutes earlier.

Area forecast discussion, Mar 11, 9:42 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
942 PM EST FRI MAR 11 2011

.UPDATE...

EVENING OBSERVATIONS SUPPORT EXPECTATIONS OF VERY LIGHT AND PATCHY
MIXED PRECIPITATION LATER TONIGHT THROUGH ABOUT MID SATURDAY
MORNING, MAINLY IN THE SAGINAW VALLEY AND THUMB DOWN TO ABOUT THE
INTERSTATE 69 CORRIDOR. LOW PRESSURE MOVING INTO WESTERN UPPER
MICHIGAN DURING THE NIGHT WILL SUPPORT A PATTERN OF MID LEVEL WARM
ADVECTION/ISENTROPIC LIFT THAT LOOKS PLENTY WORTHY AT FIRST
GLANCE. OBSERVED 00Z SOUNDINGS AND MODEL PLAN VIEWS INDICATE DRY
AIR IN THE LOW LEVELS THAT WILL INITIALLY EAT AWAY AT THE LEADING
EDGE OF THE MOISTURE PATTERN. HOWEVER, MODEL SOUNDINGS AND CROSS
SECTIONS ALSO INDICATE UPWARDS OF 4 G/KG ADVECTING INTO THE
REGION IN THE LOW LEVELS LATER IN THE NIGHT VIA THE WARM SECTOR OF
THE SYSTEM. THE PROBLEM ALSO INDICATED BY THE MODEL SOUNDINGS IS
A STABLE PROFILE ALOFT EVEN AFTER THE LOW LEVEL WARMING AND
MOISTENING OCCURS, AND THUS THE CONTINUED MENTION OF JUST A
CHANCE OF LIGHT MIXED PRECIPITATION. WITH ONLY A FEW 100THS
POSSIBLE HERE AND THERE, THE PATTERN WILL HAVE MINIMAL IMPACT
BEFORE TEMPERATURES WARM ABOVE FREEZING MOST AREAS BY MID MORNING.

&&

.AVIATION...ISSUED 643 PM EST FRI MAR 11 2011

FAVORABLE AVIATION CONDITIONS WILL PERSIST FOR THE BULK OF THE NIGHT
BEFORE THE EFFECTS OF THE NEXT LOW PRESSURE SYSTEM ARRIVE IN SE
MICHIGAN. VFR WILL BE REPRESENTED BY HIGH CLOUDS EARLY WHICH WILL
THICKEN AND LOWER DURING THE EARLY OVERNIGHT WITH SOME INDICATIONS
OF VIRGA SHOWING UP ON RADAR LATER ON.

THE QUESTION OF PRECIPITATION DEVELOPMENT REMAINS THE MAIN CONCERN
TONIGHT THROUGH SATURDAY MORNING AS THE ASSOCIATED WARM FRONT
MOVES INTO THE REGION FROM THE WEST AND SOUTH. A LIGHT WINTRY MIX
IS EXPECTED FIRST IN THE MBS AREA AND THEN DEVELOPING IN PATCHES
TOWARD FLINT AND PONTIAC. SURFACE TEMPERATURES WILL BE AROUND THE
FREEZING MARK, SO SOME VERY LIGHT FREEZING RAIN WILL BE POSSIBLE
BUT WITH LITTLE IMPACT ANTICIPATED. IF THE PATTERN IS ABLE TO
REACH AS FAR SOUTH AS THE DETROIT AREA, IT IS EXPECTED
TEMPERATURES WILL BE ABOVE FREEZING BY THEN. HOWEVER, JUST AS
QUICK AS THE WARMER AIR MOVES INTO THE REGION, IT WILL BE SWEPT
AWAY BY THE COLD FRONT WITH THIS FAST MOVING SYSTEM BY AFTERNOON.
THIS WILL BE THE MAIN PERIOD OF MVFR CEILING THAT WILL LAST MUCH
OF THE DAY ALONG WITH SNOW SHOWER ACTIVITY AND GUSTY WEST WINDS.

&&

.PREV DISCUSSION...ISSUED 342 PM EST FRI MAR 11 2011

SHORT TERM...

SKIES ARE CLEARING FROM WEST TO EAST ACROSS SOUTHEAST MICHIGAN THIS
AFTERNOON...AS A PRONOUNCED SURFACE RIDGE WILL WORK ITS WAY OVER THE
CWA THIS EVENING. WITH THE MOSTLY CLEAR SKIES IN PLACE THIS
EVENING...COULD BE SET UP FOR A SIGNIFICANT DROP IN TEMPERATURE WITH
THE FRESH SNOW COVER AND FAVORABLE RADIATING CONDITIONS...AND DO
THINK LOCATIONS IN THE THUMB REGION WILL DIP DOWN TO AROUND
20...WITH 20S ELSEWHERE. CLOUDS QUICKLY INCREASING OVERNIGHT AS WARM
ADVECTION RAMPS UP WILL SET THE FLOOR FOR TEMPERATURES BY MIDNIGHT
OR SO...WITH TEMPERATURES LIKELY RISING TOWARD MORNING...AS STRONG
UPPER WAVE/MID LEVEL CIRCULATION ENTERS INTO THE WESTERN GREAT
LAKES. MOISTURE ADVECTION/LOW LEVEL CONVERGENCE ASSOCIATED WITH COLD
FRONT/OCCLUSION ARRIVING RIGHT AROUND 12Z MAY BE SUFFICIENT TO
GENERATE SOME LIGHT PRECIPITATION. BASED ON THERMAL PROFILES AND
POTENTIAL WET BULBING...COULD SEE JUST ABOUT ANY PRECIPITATION TYPE
ACROSS THE CWA...WITH COLD RAIN MOST LIKELY SOUTH...AND WINTRY MIX
NORTH. AGAIN...THIS IS BASED ON THE LOW CHANCE PRECIPITATION WILL
ACTUALLY OCCUR VERY LATE TONIGHT

LONG TERM...SATURDAY THROUGH FRIDAY

MID LEVEL PV ANOMALY SEEN ON WATER VAPOR THIS AFTERNOON LIFTING
ACROSS THE DAKOTAS WILL MIGRATE EASTWARD AND ACROSS NORTHERN/CENTRAL
LOWER MICHIGAN SATURDAY AND SATURDAY NIGHT.  INITIAL/BRIEF PERIOD OF
STRONGER ASCENT AND ASSOCIATED PATCHES OF VERY LIGHT PRECIPITATION
WILL QUICKLY EXIT EASTWARD DURING THE MORNING AS RAPID DRYING
COMMENCES INTO THE MID LEVELS. THE SOUNDING PROFILE WILL TRANSITION
BY AFTERNOON TOWARD A STEEP LAPSE RATE ENVIRONMENT DISPLAYING A
GROWING CONVECTIVE DEPTH AS A DEEP POST-FRONTAL MIXED LAYER
EVOLVES. MODELS CONTINUE TO DISPLAY A GOOD DEGREE OF INSTABILITY
THROUGHOUT THE LOWER LAYERS WITH UPWARDS OF 100 J/KG OF CAPE
ACROSS THE NORTH. GIVEN THIS PROFILE AND A GENERAL CYCLONIC
FLOW...THIS SUPPORTS AN EXPANSION IN SHOWER COVERAGE FOR THE
AFTERNOON. HIGHEST COVERAGE WILL FAVOR AREAS FROM I-69 NORTHWARD
IN CLOSER PROXIMITY TO THE UPPER LOW AND CYCLONIC VORTICITY MAX.
THE LOW LEVEL THERMAL PROFILE REMAINS A CHALLENGE...AS THE DEEP
MIXING WORKS TO OFFSET THE COLD AIR ADVECTION. THIS SHOULD
EFFECTIVELY RETAIN SOME DEPTH TO THE MELTING LAYER WHILE SURFACE
TEMPERATURES PEAK PREDOMINATELY IN THE UPPER 30S TO LOWER 40S.
THIS LEAVES THE PRIMARY PTYPE AS A RAIN/SNOW MIX...WITH SNOWFLAKE
SURVIVAL LIKELY DEPENDENT ON SOME HIGHER RATES TO SUFFICIENTLY
COOL/PENETRATE THAT MELTING LAYER. A LOWERING FREEZING LEVEL WITH
TIME WILL EVENTUALLY ALLOW THE TRANSITION TO JUST SNOW SHOWERS
FROM NORTHWEST TO SOUTHEAST THROUGH THE LATE AFTERNOON/EVENING
HOURS. THE DEPTH OF THE MIXING WILL BRING HIGHER GUSTS TO THE
SURFACE...WITH THE POTENTIAL FOR SOME PEAK GUSTS TO REACH INTO THE
30-35 KNOT RANGE.

WESTERN EXTENSION OF THE EASTWARD SHEARING MID LEVEL WAVE AND AN
ASSOCIATED LOW LEVEL FRONTAL BOUNDARY WILL DROP THROUGH EARLY
SUNDAY.  THIS WILL BRING A SECONDARY PUSH COLDER AIR FOR THE
DAY...WITH 850 MB TEMPERATURES FALLING TOWARD THE -10C RANGE BY
AFTERNOON.  THIS WILL PROVIDE ANOTHER TRICKY DAY FOR HIGH
TEMPERATURES...AS THE ADVECTIVE PROCESS WORKS INTO A DEEPENING MIXED
LAYER.  ENOUGH RESIDUAL MOISTURE EXISTS WITHIN THE COLUMN TO SUPPORT
A FAIR AMOUNT DIURNALLY ENHANCED STRATOCU DEVELOPMENT /ESPECIALLY
NORTH/ GIVEN THE LAPSE RATES. GIVEN THIS SETUP...WILL CONTINUE TO
FAVOR A GENERAL SPREAD IN HIGH TEMPERATURES FROM UPPER 30S ACROSS
THE FAR SOUTH TO AROUND 30 IN THE THUMB.

A RELATIVELY QUIET STRETCH OF WEATHER WILL EXIST FOR THE EARLY PART
OF THE WORK WEEK.  SOUTHERN EXTENSION OF A HIGH PRESSURE SYSTEM WILL
GRADUALLY BUILD ACROSS THE GREAT LAKES THROUGH THE SUNDAY
NIGHT/MONDAY PERIOD.  WEAK SHORTWAVE EMBEDDED IN AN EMERGING
WEST-NORTHWEST QUASI-ZONAL FLOW WILL SLIDE THROUGH DURING THIS
TIME...BUT A PALTRY MOISTURE PROFILE BELOW 10K FT WILL LEAD TO
LITTLE MORE THAN PERHAPS A PATCH OF CIRRUS.  OTHERWISE...A CLEARING
TREND SUNDAY NIGHT UNDER INCREASING SUBSIDENCE AND DRY AIR ADVECTION
WILL LEAVE MONDAY POSITIONED TO BE MOSTLY SUNNY.  DESPITE THE HIGHER
DEGREE OF INSOLATION...RIDGING ANCHORED OVERHEAD WILL LIMIT THE
MIXING WHILE THE THERMAL ADVECTIVE PROCESS HOLDS NEUTRAL.  THIS
POINTS TOWARD MAINTAINING A SIMILAR DISTRIBUTION IN HIGHS AS NOTED
ON SUNDAY /UPPER 30S SOUTH TO AROUND FREEZING NORTHEAST/.
ANTICYCLONE CENTER POSITIONING NOT AS FAVORABLE FOR IDEAL
RADIATIONAL COOLING...BUT GIVEN THE PROSPECTS OF CLEARING SKIES
AND THE OVERALL STRENGTH OF THE AIRMASS...LOWS PREDOMINATELY IN
THE TEENS CERTAINLY LOOK ATTAINABLE BY MONDAY MORNING. THIS WILL
AGAIN BE TRUE ACROSS THE NORTHEAST CORRIDOR FOR MONDAY NIGHT...BUT
THE COOLING POTENTIAL TOWARD THE WEST DOES BECOME HINDERED
SLIGHTLY BY A MODERATING AIRMASS AS WEAK RETURN FLOW EVOLVES AND
HEIGHTS/THICKNESSES START TO CLIMB. WARMER INTO TUESDAY AS THE
ELEVATED HEIGHT FIELD SLIDES EAST WITH READINGS MAKING A RUN INTO
THE 40S OUTSIDE OF THE THUMB.

NO BIG CHANGES FROM TUESDAY NIGHT ONWARD.  PROGRESSIVE MEAN FLOW
WILL ALLOW ILL-DEFINED SHORTWAVE ENERGY TO EVENTUALLY EJECT
EASTWARD...WITH THE HEIGHT FALLS REACHING THE GREAT LAKES DURING THE
TUESDAY NIGHT/EARLY WEDNESDAY PERIOD.  DIFFERENCES STILL REMAIN IN
HANDLING THE MAGNITUDE AND POSITIONING OF THIS ENERGY.  THIS
TRANSLATES INTO LOWER CONFIDENCE MODEL DEPICTIONS OF THE FORCING
FIELD...DEGREE OF MOISTURE RETURN AND THERMAL STRUCTURE AS THIS
SYSTEM MOVES THROUGH THE REGION.  UNTIL THESE WAVES ATTAIN BETTER
SAMPLING OVER THE WEEKEND...WILL NOT FAVOR ONE PARTICULAR SOLUTION
AND RETAIN A BASIC LOW CHANCE POP FOR RAIN SOUTH AND A RAIN/SNOW MIX
NORTH.

MARINE...

WINDS WILL QUICKLY DIMINISH THIS EVENING AS A PRONOUNCED SURFACE
RIDGE BUILDS INTO THE CENTRAL GREAT LAKES. NORTHWEST WINDS THIS
AFTERNOON CAME UP SHORT OF GALE FORCE ALONG THE NEARSHORE WATERS OF
LAKE HURON...AND WITH WINDS DIMINISHING RAPIDLY...WILL BE DROPPING
ALL HEADLINES. THE NEXT LOW PRESSURE SYSTEM WILL QUICKLY BE TRACKING
THROUGH NORTHERN LOWER MICHIGAN AND NORTHERN LAKE HURON TOMORROW.
WINDS WILL BE STRONGEST OVER SOUTHERN LOWER MICHIGAN INTO LAKE ST
CLAIR AND LAKE ERIE...WHERE WIND GUSTS UP TO 30 KNOTS ARE EXPECTED.
ANOTHER BRISK WIND AND SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED.
WINDS WILL RETURN TO A MORE LIGHT TO MODERATE RANGE FOR THE SECOND
HALF OF THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH FROM ONTARIO.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......BT
AVIATION.....BT
SHORT TERM...SF
LONG TERM....MR
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 11, 2:57 PM EST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 PM EST FRI MAR 11 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-121000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
257 PM EST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LIGHT WINTRY MIX...WHICH INCLUDES LIGHT FREEZING RAIN...IS
POSSIBLE LATE TONIGHT. THE BEST CHANCE OF PRECIPITATION IS NORTH
OF M-59.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-121000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
257 PM EST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BRISK WIND AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
TOMORROW AFTERNOON ACROSS SOUTHERN LAKE HURON...LAKE ST CLAIR AND
MICHIGAN WATERS OF LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:10 PM ESTBrisk Wind AdvisoryDTX23 hr
Mar 12, 7:27 AM ESTRiver Flood WarningDTXSaginaw7 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.